C.R. BARD, INC. (BASD) -3006260740 POWERPICC 5F DUAL-LUMEN POLYURETHANE CATHETER WITH MICROEZ; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/18/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of refx5221 showed three other similar product complaint(s) from this lot number.The complaints for this lot number (refx5221) have been reported from the same facility.
Event or Problem Description
It was reported via phone call "product that is leaking at the purple hub." additional info.Received 03/17/2022: a detailed description of the event: picc placed for tpn, when flushing purple lumen, fluid would leak from the hub, tightened several times, cap added and changed several times, continue to leak.Second vast nurse at bedside collaborated issue.Picc exchanged and problem resolved.At what point during device use was the leak discovered (i.E.Insertion, infusion, removal) was the catheter fracture internal to the patient or external? infusion, external.What was infusion when the leak was discovered? unknown.Any patient symptoms related to fluid leak? no.Was the catheter removed? was a new catheter placed? yes and yes.Was the product used on a patient? yes.Was there any patient harm reported? if yes, please describe the harm, how it was treated and the outcome.No harm.
Event or Problem Description
It was reported via phone call "product that is leaking at the purple hub." additional info.Received 03/17/2022: ¿ a detailed description of the event: picc placed for tpn, when flushing purple lumen, fluid would leak from the hub, tightened several times, cap added and changed several times, continue to leak.Second vast nurse at bedside collaborated issue.Picc exchanged and problem resolved.¿ at what point during device use was the leak discovered (i.E.Insertion, infusion, removal)was the catheter fracture internal to the patient or external? infusion, external ¿ what was infusion when the leak was discovered? unknown.¿ any patient symptoms related to fluid leak? no.¿ was the catheter removed? was a new catheter placed? yes and yes.¿ was the product used on a patient? yes.¿ was there any patient harm reported? if yes, please describe the harm, how it was treated and the outcome.No harm.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed and the cause was manufacturing-related.The product returned for evaluation was one 5fr d/l powerpicc catheter.Usage residues were observed throughout the sample.An attempt to infuse water through the sample using a 12ml syringe revealed both lumens to be patent to infusion; however, leakage was observed at the junction between the purple luer adapter and the injection cap.Inspection of the purple luer adapter using an iso taper gauge revealed that the gauge could not be fully inserted into the luer orifice.Microscopic inspection of the purple luer adapter revealed a protrusion in the luer material within the orifice.The mold defect appeared to prevent firm attachment of the syringe, as well as full insertion of the taper gauge.The molding defect observed within the luer orifice prevented firm attachment with the syringe and resulted in leakage at the interface between the catheter and the cap.Bd is working closely with manufacturing to prevent recurrence of the reported event.H3 other text : evaluation findings are in section h.11.
Event or Problem Description
It was reported via phone call "product that is leaking at the purple hub." additional info.Received 03/17/2022: a detailed description of the event: picc placed for tpn, when flushing purple lumen, fluid would leak from the hub, tightened several times, cap added and changed several times, continue to leak.Second vast nurse at bedside collaborated issue.Picc exchanged and problem resolved.At what point during device use was the leak discovered (i.E.Insertion, infusion, removal)was the catheter fracture internal to the patient or external? infusion, external.What was infusion when the leak was discovered? unknown.Any patient symptoms related to fluid leak? no.Was the catheter removed? was a new catheter placed? yes and yes.Was the product used on a patient? yes.Was there any patient harm reported? if yes, please describe the harm, how it was treated and the outcome.No harm.Add info rcvd mw5109497 05/26/2022: fluid leaking from picc's purple lumen, manufacturer found to be caused by a molding defect.